Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2016, 1:48 PM CDT for Henry County, Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2016, 1:48 PM CDT (18:48 UTC)
- Expired
- May 1, 2016, 2:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Henry County, TN
The radar
The Ft Campbell radar (KHPX), 83 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 2:20 PM CDT | TSTM WND DMG | Buchanan, TN | SEVERAL TREES DOWN ON CYPRESS RD AND RIVERDALE DR |
| May 1, 2:20 PM CDT | TSTM WND DMG | Paris Landing State Par, TN | TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
164
WUUS54 KMEG 011848
SVRMEG
TNC079-011930-
/O.NEW.KMEG.SV.W.0068.160501T1848Z-160501T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
148 PM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HENRY COUNTY IN WEST TENNESSEE...
* UNTIL 230 PM CDT
* AT 148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MURRAY...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARIS LANDING STATE PARK...PURYEAR...BUCHANAN...MILL CREEK...
CONYERSVILLE...PINE HILL AND CROSSLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3636 8807 3645 8843 3650 8842 3650 8806
3647 8805 3644 8806 3640 8802 3636 8799
TIME...MOT...LOC 1848Z 280DEG 21KT 3653 8833
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
882
WWUS54 KMEG 011906
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
206 PM CDT SUN MAY 1 2016
TNC079-011930-
/O.CON.KMEG.SV.W.0068.000000T0000Z-160501T1930Z/
HENRY TN-
206 PM CDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN HENRY COUNTY...
AT 206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF PARIS LANDING STATE PARK...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARIS LANDING STATE PARK...CONYERSVILLE...PINE HILL AND BUCHANAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3642 8832 3650 8829 3650 8806 3647 8805
3644 8806 3640 8802 3636 8799 3636 8807
TIME...MOT...LOC 1906Z 281DEG 20KT 3650 8822
HAIL...1.00IN
WIND...60MPH
$$826
WWUS54 KMEG 011912
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
212 PM CDT SUN MAY 1 2016
TNC079-011930-
/O.CON.KMEG.SV.W.0068.000000T0000Z-160501T1930Z/
HENRY TN-
212 PM CDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN HENRY COUNTY...
AT 212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARIS LANDING
STATE PARK...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARIS LANDING STATE PARK...PINE HILL AND BUCHANAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3641 8829 3650 8826 3650 8806 3647 8805
3644 8806 3640 8802 3636 8799 3636 8807
TIME...MOT...LOC 1912Z 283DEG 22KT 3649 8816
HAIL...1.75IN
WIND...60MPH
$$376
WWUS54 KMEG 011930
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT SUN MAY 1 2016
TNC079-011940-
/O.EXP.KMEG.SV.W.0068.000000T0000Z-160501T1930Z/
HENRY TN-
230 PM CDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
WESTERN TENNESSEE.
LAT...LON 3641 8829 3650 8826 3650 8806 3647 8805
3644 8806 3640 8802 3636 8799 3636 8807
TIME...MOT...LOC 1929Z 280DEG 21KT 3649 8816
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:56 PM CDT, 52 minutes earlier.
Area forecast discussion, May 1, 12:56 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1256 PM CDT SUN MAY 1 2016 .DISCUSSION... UPDATED FOR AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 1106 AM CDT SUN MAY 1 2016/ UPDATE... CURRENTLY...SHOWERS AND THUNDERSTORMS CONTINUE TO SKIRT MONROE COUNTY MISSISSIPPI. THESE SHOWERS ARE MOVING ALONG AN OLD OUTFLOW BOUNDARY. EXPECT THIS TREND TO CONTINUE INTO THE AFTERNOON HOURS. MEANWHILE...THE COLD FRONT CURRENTLY STRETCHES FROM NEAR PARIS TENNESSEE TO NEAR STUGGART ARKANSAS. LATEST HRRR SHOWS DEVELOPMENT OF THUNDERSTORMS ALONG AND AHEAD OF THE FRONT THIS AFTERNOON. LATEST KNQA RADAR SHOWS THE FIRST SHOWER MAY BEGINNING TO GO UP OVER LEE COUNTY ARKANSAS. WILL UPDATE TO RAISE POPS IN THE VICINITY OF THE FRONT. THE AIRMASS IS PRETTY UNSTABLE AHEAD OF THE FRONT AND WOULD NOT BE SURPRISED TO SEE A STRONG OR SEVERE STORM AS WELL. KRM DISCUSSION... /ISSUED 404 AM CDT SUN MAY 1 2016/ THERE IS SOME PATCHY FOG ACROSS THE MIDSOUTH...BUT SO FAR WE HAVE NOT SEEN ANYTHING THAT WARRANTS THE NEED FOR AN ADVISORY. DEW POINT DEPRESSIONS ARE SMALLEST NEAR THE TENNESSEE RIVER AND KENTUCKY STATE LINE. WILL CONTINUE TO MONITOR CONDITIONS AND UPDATE LATER THIS MORNING IF NEEDED. TEMPERATURES ARE MOSTLY IN THE MIDDLE 60S THIS MORNING...AND EXPECTED TO FALL INTO THE LOW 60S BY SUNRISE. THERE WERE A FEW THUNDERSTORMS ON RADAR EARLIER IN THE NIGHT...BUT AS OF 3 AM...ONLY ISOLATED SHOWERS REMAIN. SHORT TERM HIGH RESOLUTION GUIDANCE...WHICH HAS PERFORMED WELL FOR THE LAST FEW DAYS...SUGGESTS THE WEAKENING TREND WILL CONTINUE THROUGH SUNRISE. A COLD FRONT IS MOVING ACROSS THE MIDSOUTH. IT IS CURRENTLY APPROACHING KENNETT MISSOURI AND WYNNE ARKANSAS. THIS FEATURE IS EXPECTED TO STALL LATER THIS EVENING OR OVERNIGHT ACROSS NORTH MISSISSIPPI INTO CENTRAL TENNESSEE. AHEAD OF THE FRONT MAINLY...IN WEST TENNESSEE AND NORTH MISSISSIPPI SHOWERS AND THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON. STRONG OR SEVERE THUNDERSTORMS ARE NOT EXPECTED. COVERAGE MAY BE LIMITED UNTIL LATE AFTERNOON WHEN A MID LEVEL TROUGH WILL APPROACH THE MISSISSIPPI RIVER VALLEY PROVIDING A BIT MORE UPPER LEVEL SUPPORT. THE HIGHEST RAIN CHANCES WILL LIKELY RETURN TONIGHT INTO EARLY MONDAY...ESPECIALLY IN NORTH MISSISSIPPI AS THE TROUGH CONTINUES EAST. MONDAY SHOULD BE OUR LAST DAY OF SHOWERS AND THUNDERSTORMS. SEVERE STORMS ARE NOT EXPECTED. SYNOPTICALLY...WE WILL SEE A BLOCKING PATTERN SET UP EARLY NEXT WEEK AND REMAIN IN PLACE FOR SEVERAL DAYS....POSSIBLY INTO NEXT WEEKEND. AS A RESULT...EXPECT BENIGN WEATHER. CLEAR TO PARTLY CLOUDY SKIES AND MILD TEMPERATURES ARE EXPECTED FOR THE UPCOMING WORK WEEK. TEMPERATURES WILL TURN COOLER EARLY THIS WEEK. HIGHS MONDAY SHOULD TOP OUT ON THE LOW 70S...AND MAY NOT CLIMB OUT OF THE 60S IN DURING THE MIDDLE PART OF THE WORK WEEK. THE COOLEST TEMPERATURES OVER THE NEXT WEEK OR SO SHOULD OCCUR WEDNESDAY OR THURSDAY MORNING WHEN SOME LOCATIONS COULD DIP INTO THE MIDDLE 40S. TEMPERATURES WILL TREND SLIGHTLY WARMER FRIDAY INTO NEXT WEEKEND. 30 && .AVIATION... A COLD FRONT IS SITUATED FROM KUCY TO KPBF. KJBR IS WEST OF THE FRONT SO EXPECT VFR CONDS THERE WITH LIGHT NW WINDS THROUGH THE OVERNIGHT. EXPECT SCATTERED SHRAS AND TSRAS TO DEVELOP AHEAD OF THIS FRONT. ADDED VCTS TO KMEM/KMKL/KTUP FOR THIS AFTERNOON INTO EARLY THIS EVENING. VFR CONDS EXPECTED OVERNIGHT WITH LIGHT AND VARIABLE WINDS BECOMING LIGHT NORTHWEST LATE. CONFIDENCE TOWARD THE END OF THE PERIOD IS LOW. ATTM EXPECT AN AREA OF SHRAS WITH EMBEDDED TSRAS TO MOVE NE INTO THE MIDSOUTH MONDAY MORNING AS LOW PRESSURE TRACKS ALONG THE VERY SLOW MOVING COLD FRONT. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 1, 11:32 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1132 AM CDT SUN MAY 1 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1132 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS AREAS EAST OF A LINE FROM UNION CITY TENNESSEE TO HARRISBURG ARKANSAS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, May 1, 1:34 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT SUN MAY 1 2016
TNZ048>050-011900-
TIPTON TN-LAUDERDALE TN-HAYWOOD TN-
134 PM CDT SUN MAY 1 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...
NORTHEASTERN TIPTON COUNTY IN WEST TENNESSEE...
SOUTHEASTERN LAUDERDALE COUNTY IN WEST TENNESSEE...
CENTRAL HAYWOOD COUNTY IN WEST TENNESSEE...
AT 134 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES EAST OF
COVINGTON...MOVING EAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN NORTHEASTERN TIPTON...SOUTHEASTERN LAUDERDALE AND CENTRAL
HAYWOOD COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3574 8918 3550 8911 3546 8955 3565 8960
3575 8922
TIME...MOT...LOC 1834Z 255DEG 15KT 3557 8949The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:34 PM CDT | Special Weather Statement | MEG | Haywood | 26 min |
| May 1, 2:16 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 44 min |
| May 1, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Haywood, Madison | 47 min |
| May 1, 3:14 PM CDT | Flash Flood Warning | MEG | Haywood | 2 hr |
| May 1, 4:07 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Madison | 113 min |
| May 1, 4:40 PM CDT | Flash Flood Warning | MEG | Chester, McNairy | 3 hr |
| May 1, 4:48 PM CDT | Special Weather Statement | MEG | McNairy | 42 min |
| May 1, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 24 min |
| May 1, 4:59 PM CDT | Special Weather Statement | MEG | Perry | 31 min |
| May 1, 5:09 PM CDT | Flash Flood Warning | MEG | Benton, Decatur | 3 hr |
| May 1, 6:07 PM CDT | Special Weather Statement | MEG | Weakley | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.